Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 451, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 20, 2003, 1:59 PM CDT for Perry County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2003, 1:59 PM CDT (18:59 UTC)
- Expired
- Aug 20, 2003, 3:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Perry County, AR
The radar
The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 4:00 AM CDT, 9 hours 59 minutes earlier.
Area forecast discussion, Aug 20, 4:00 AM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT WED AUG 20 2003 YET ANOTHER HOT DAY IN STORE...WITH ONLY ISOLATED AFTERNOON/EVENING THUNDERSTORMS. HIGH PRESSURE ALOFT REMAINS STRONG...WITH PRETTY MUCH THE SAME WEATHER EXPECTED ON THURSDAY. APPEARS THAT A PATTERN CHANGE WILL FOLLOW...WITH HIGH PRESSURE SETTING UP SHOP IN WESTERN UNITED STATES HEADING INTO FRIDAY. CLOCKWISE FLOW AROUND HIGH WILL PRODUCE NORTHERLY FLOW ALOFT...WITH COLD FRONT TO NORTH RIDING THE FLOW INTO ARKANSAS. GIVEN THIS...RAIN CHANCES WILL INCREASE SURROUNDING FRONT ON FRIDAY...WITH MORE CLOUDS/SLIGHTLY COOLER TEMPERATURES. LATEST DATA SHOWS FRONT SAGGING TO THE SOUTH ON SATURDAY...WITH THE FRONT STALLING ALONG THE GULF COAST. KEPT RAIN CHANCES IN FOR CENTRAL/SOUTHERN ARKANSAS ON SATURDAY...WITH SCATTERED PRECIPITATION PUSHING SOUTH WITH FRONT TO END THE WEEKEND. A LITTLE CONCERNED THAT FORECAST TOO OPTIMISTIC...AND IS AN OUTSIDE SHOT THAT RAIN CHANCES WILL STICK AROUND FOR SUNDAY MAINLY SOUTH OF LITTLE ROCK. THIS SCENARIO MAY PLAY OUT IF FRONT STALLS FARTHER NORTH THAN EXPECTED...OR SHORTWAVE INTERACTS WITH FRONT TO PUSH MOISTURE BACK INTO STATE. WILL WATCH FOR THIS SCENARIO IN THE COMING DAYS. IN ANY EVENT...COOLER TEMPERATURES/LOWER HUMIDITIES BEHIND FRONT THIS WEEKEND...WITH HEAT TAKING A BREAK. HRO 94 73 93 72 / 10 10 20 30 LIT 97 76 96 76 / 20 20 20 20 HOT 98 75 96 75 / 20 20 20 20 PBF 97 75 96 75 / 20 20 20 20 .LZK...HEAT ADVISORY FOR TODAY FOR ZONES ARZ021>022...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>069. 46
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 8 hours 59 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE STATE THURSDAY THROUGH TUESDAY. A COLD FRONT WILL BE AFFECTING ARKANSAS DURING THE LATTER PART OF THE WEEK. IT IS FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING. SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT. SOMEWHAT COOLER AND DRIER AIR WILL ENTER THE STATE AFTER THE FRONT MOVES ACROSS ARKANSAS. THE POSSIBILITY EXISTS FOR THE FRONT TO STALL AND SOME AREAS MAY NOT GET ANY RELIEF FROM THE HEAT AND HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.